Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 258, NWS Springfield, MO

August 3, 2018Oregon County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 3, 2018, 5:26 PM CDT for Oregon County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2018, 5:26 PM CDT (22:26 UTC)
Expired
Aug 3, 2018, 6:15 PM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Oregon County, MO

The radar

The Springfield radar (KSGF), 179 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1919 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WUUS53 KSGF 032226
SVRSGF
MOC149-032315-
/O.NEW.KSGF.SV.W.0258.180803T2226Z-180803T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
526 PM CDT FRI AUG 3 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Northern Oregon County in south central Missouri...

* Until 615 PM CDT.

* At 526 PM CDT, a severe thunderstorm was located 7 miles northeast
  of Alton, or 21 miles northeast of Thayer, moving west at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Alton...                          Thomasville...
  Greer...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3674 9158 3680 9160 3687 9158 3689 9154
      3688 9138 3689 9137 3686 9129 3674 9130
      3670 9137 3670 9151
TIME...MOT...LOC 2226Z 094DEG 9KT 3679 9134 

HAIL...<.75IN
WIND...60MPH
 
$$

Cramer
3 follow-up statements
686 
WWUS53 KSGF 032246
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
546 PM CDT FRI AUG 3 2018

MOC149-032315-
/O.CON.KSGF.SV.W.0258.000000T0000Z-180803T2315Z/
Oregon MO-
546 PM CDT FRI AUG 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN OREGON COUNTY...

At 545 PM CDT, a severe thunderstorm was located 7 miles north of
Alton, or 21 miles northeast of Thayer, moving west at 5 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Thomasville...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3676 9156 3680 9160 3687 9158 3689 9154
      3688 9138 3688 9133 3687 9133 3684 9132
      3679 9132 3677 9136 3676 9142
TIME...MOT...LOC 2245Z 095DEG 6KT 3680 9138 

HAIL...<.75IN
WIND...60MPH
 
$$

Cramer
261 
WWUS53 KSGF 032301
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
601 PM CDT FRI AUG 3 2018

MOC149-032315-
/O.CON.KSGF.SV.W.0258.000000T0000Z-180803T2315Z/
Oregon MO-
601 PM CDT FRI AUG 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHWESTERN OREGON COUNTY...

At 601 PM CDT, a severe thunderstorm was located 10 miles north of
Alton, or 17 miles southeast of Mountain View, moving west at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northwestern Oregon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3679 9147 3680 9155 3683 9159 3687 9158
      3689 9154 3688 9142 3686 9138 3683 9137
      3681 9139 3679 9143
TIME...MOT...LOC 2301Z 102DEG 11KT 3684 9145 

HAIL...<.75IN
WIND...60MPH
 
$$

Cramer
903 
WWUS53 KSGF 032307
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
607 PM CDT FRI AUG 3 2018

MOC149-032317-
/O.EXP.KSGF.SV.W.0258.000000T0000Z-180803T2315Z/
Oregon MO-
607 PM CDT FRI AUG 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OREGON COUNTY
WILL EXPIRE AT 615 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3679 9147 3680 9155 3683 9159 3687 9158
      3689 9154 3688 9142 3686 9138 3683 9137
      3681 9139 3679 9143
TIME...MOT...LOC 2307Z 094DEG 9KT 3684 9145 

$$

Cramer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:45 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 3, 2:45 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
245 PM CDT Fri Aug 3 2018

.SHORT TERM...(This evening through Saturday)
Issued at 245 PM CDT Fri Aug 3 2018

A few isolated showers/storms have developed over southeast Missouri
and have made it into our far eastern counties. These will
dissipate by early evening. Otherwise, high pressure aloft and at
the surface will continue to bring quiet weather to the region
through tonight. As a result, clear skies are expected with lows
dropping into the middle and upper 60s.

Ridge flattens somewhat on Saturday as a shortwave trough translates
across Kansas, pushing into Missouri late in the day as it weakens.
Precipitation ahead of it is expected to weaken as it approaches
southeast Kansas and western Missouri. Uncertainty exists if
southeast Kansas and western Missouri will see anything out of this.
For now will keep probabilities below 15 percent. Expect
temperatures to rebound back into the low to perhaps mid 90s by
afternoon, with heat induces in the same range as dew points only
expected to be around 60.

Shortwave trough lifts northeast through mainly northern Missouri
Saturday night, which could produce a few light showers for central
Missouri. Confidence not high enough to add mention to forecast.
Expect lows to be a little warmer with readings in the upper 60s to
lower 70s.

.LONG TERM...(Saturday Night through Friday)
Issued at 245 PM CDT Fri Aug 3 2018

The weak mid level trough associated with the aforementioned wave
remains over Missouri into Sunday and maybe just enough to generate
a few showers/storms. Again confidence low on see much in the way of
precipitation

Humidity levels do increase on Monday as southerly winds draw in
more moisture. with highs in the low to mid 90s, heat index values
will be near 100 degrees in many locations. Mean ridge begins to
retreat westward Monday night allowing for a shortwave and its
associated frontal boundary to begin to slide into the area. This
will likely lead to increasing rain chances across central Missouri.
The front will then slowly sag southward through the area Tuesday
and Tuesday night. Some moisture pooling is progged along and ahead
of the front pushing precipitable water values into the 1.75" to 2+"
range through Tuesday night. Both GFS and ECMWF showing potential
for widespread rain over the area, with some heavier rain not out of
the question as well as some stronger storms. Could be some
lingering showers over the region Wednesday into Thursday, but dry
and quiet conditions expected then by Friday.

Highs in the 90s will occur on Monday, then cooling down into the
80s Tuesday through Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1221 PM CDT Fri Aug 3 2018

VFR flight conditions will be the rule through 18Z Saturday, with
a few cumulus possible this afternoon. Pressure gradient does
tighten towards the end of the TAF period, with south winds
increasing to 12 to 15 knots after 15Z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...Raberding
Hazardous weather outlook, Aug 3, 2:55 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
255 PM CDT Fri Aug 3 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-042000-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
255 PM CDT Fri Aug 3 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

  Isolated thunderstorms will be possible across south central
  Missouri this afternoon. No severe weather is expected.

  Heat indices will top out in the middle 90s this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  Heat index values will reach the middle 90s to near 100 on an
  afternoon basis from Saturday into early next week with the
  hottest day looking to be Monday.

  Better chances for thunderstorms will come from late Monday night
  into Wednesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.